Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 38, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 20, 2025, 7:04 PM MST for Pima County, Arizona. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2025, 7:04 PM MST (02:04 UTC)
- Expired
- Aug 20, 2025, 9:00 PM MST
- In force
- 116 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 79 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 507 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 3334 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
438
WGUS55 KTWC 210204
FFWTWC
AZC019-210400-
/O.NEW.KTWC.FF.W.0038.250821T0204Z-250821T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
704 PM MST Wed Aug 20 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Northeastern Pima County in southeastern Arizona...
* Until 900 PM MST.
* At 704 PM MST, Doppler radar indicated thunderstorms producing
heavy rain over Dove Mountain and Marana. Between 1 and 2 inches
of rain have fallen. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Marana, Tortolita and Dove Mountain.
This includes Interstate 10 between mile markers 236 and 242.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain.
Washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3249 11109 3249 11119 3247 11123 3242 11122
3240 11112 3246 11101
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
DVS2 follow-up statements
441
WGUS75 KTWC 210259
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
759 PM MST Wed Aug 20 2025
AZC019-210400-
/O.CON.KTWC.FF.W.0038.000000T0000Z-250821T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
759 PM MST Wed Aug 20 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING
FOR NORTHEASTERN PIMA COUNTY...
At 759 PM MST, Doppler radar indicated thunderstorms producing heavy
rain over Dove Mountain and Marana. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Marana, Tortolita and Dove Mountain.
This includes Interstate 10 between mile markers 236 and 242.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain.
Washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3249 11109 3249 11119 3247 11123 3242 11122
3240 11112 3246 11101
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
DVS809
WGUS75 KTWC 210358
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
858 PM MST Wed Aug 20 2025
AZC019-210408-
/O.EXP.KTWC.FF.W.0038.000000T0000Z-250821T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
858 PM MST Wed Aug 20 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 9 PM MST THIS EVENING FOR
NORTHEASTERN PIMA COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3249 11109 3249 11119 3247 11123 3242 11122
3240 11112 3246 11101
$$
DVSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 1:52 PM MST, 5 hours 12 minutes earlier.
Area forecast discussion, Aug 20, 1:52 PM MST, 5 hours 12 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 152 PM MST Wed Aug 20 2025 .SYNOPSIS...Isolated to scattered thunderstorms this week across Southeast Arizona, with day to day variability in intensity and chances. The big story for Southeast Arizona will be the extreme heat returning the second half of the week. An Extreme Heat Warning is in effect this morning through Friday evening. && .DISCUSSION...Mostly cloudy skies this afternoon with a field of cumulus clouds forming across the whole area. Isolated storms and showers have begun forming areas south and east of Tucson and will expand to be Sells eastward as the afternoon progresses. This is where there is substantial moisture and instability. The 18Z upper air sounding launched at TUS shows there is 1.52 inches of PWAT and ~1200 J/kg of DCAPE and ~1000 J/kg of MU CAPE. Storms will be moving generally to the west- southwest at a quicker speed indicating the main concern with storms today will be gusty outflow winds with a secondary concern for brief, locally moderate to heavy rainfall. Another, but equally if not more important, weather concern for the day is extreme heat. An Extreme Heat Warning is in effect for much of the lower elevations in southern Arizona now through Friday evening. Temperatures today will be around 103 to 109 degrees with Major Heat Risk increasing tomorrow to localized Extreme Heat Risk. Remember to stay hydrated and spend time indoors with A/C. If you need to spend time outside, wear light weight, light colored clothing and take frequent breaks. Take time to learn the signs of heat exhaustion and heat stroke, keeping in mind that heat stroke is an emergency. High pressure will keep temperatures above normal for the rest of the week, including both overnight lows and daytime highs. Very little reprieve for next three days. There is a wrinkle to the heat: any storm that produces a shower or a gust of wind will will tamp down the heat briefly or longer. It all depends when the storm rolls through and what remains in the heating hours of the day. Be prepared for temperatures to bounce back up when sun pokes through the clouds after a rain shower or thick low cloud layer. By the weekend, the Four Corners High will shift and morph into a ridge up through the Great Basin. This will reduce chances for precipitation, but there will be residual moisture to provide chances through the weekend. Temperatures will come down to near normal by start of the new week. Troughing will start to develop out west to shift flow into a favorable position early next week. A southeasterly to southerly flow will be taping into tropical moisture (or deep monsoon moisture), providing widespread chances for wetting rain for the middle to second half of the week. Something to look forward to after this not-so-great monsoon. && .AVIATION...Valid through 22/00Z. FEW to SCT clouds AOA 7k to 10k ft AGL across much of southeastern Arizona. Isolated storms have begun developing near KOLS and KDUG and will expand to become isolated to scattered from KAVQ southward until 21/02Z. AOA 21/01Z storms and showers will develop near KSAD moving to the southwest towards KAVQ dissipating by 21/07Z. Winds with storms will be gusty and erratic with gusts up to 40 kts possible with any thunderstorm today. Otherwise, SFC winds will be from the southeast at 5 to 10 kts becoming light and variable overnight. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect daily chances for thunderstorms and wetting rain showers into next week. Min RHs will generally be 15-20 percent in the lower elevations and 20-30 in the mountains. Winds will generally be less than 15 mph with typical afternoon gusts up to 20 mph into next week. Temperatures will be above normal this week, with an Extreme Heat Warning in the lower elevations of Southeast Arizona today through Friday. && .TWC WATCHES/WARNINGS/ADVISORIES... Extreme Heat Warning until 8 PM MST Friday for AZZ501>507-509. && Malarkey/ Strongman Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 6:38 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 20, 6:47 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 43 min |
| Aug 20, 6:55 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 65 min |
| Aug 21, 9:38 AM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 11 hr |
| Aug 21, 4:05 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 55 min |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.